Illinois, 2006

Damaging Wind in Illinois, April 2, 2006

April 2, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 2, 12:49 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 2, 12:49 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT SUN APR 2 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS
AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE
DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE
FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE
INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN
40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED
FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME.

STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS
FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z
MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY
WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY
WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE
WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST
EVENINGS RUN.

PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN
PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL
800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY
WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE
CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER
DIVERGENCE.

&&

.AVIATION...
FOR THE 18Z TAFS...
SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT
INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO
SOUTHEAST KANSAS.  THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG
AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME
SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO
A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS
OR MORE.  HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS.  LATER...
MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS
SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST
AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA
AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS
AREA FOR A COUPLE OF HOURS.  WINDS AT 2 TO 4 THOUSAND FEET ARE 40
KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS.

HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE
STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 1:57 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT SUN APR 2 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
257 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING FOR MOST OF EASTERN MISSOURI AND SOUTHERN ILLINOIS.

A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL TAKE PLACE THROUGH THIS
EVENING. A COOL FRONT WILL MOVE EAST ACROSS THE AREA ACTING ON
WARM MOIST AND VERY UNSTABLE AIR. SUPERCELL THUNDERSTORMS WILL
DOT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE BASEBALL
SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE
A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM WILL FORM OVER THE CENTRAL PLAINS BY
MIDWEEK BRINGING ANOTHER THREAT FOR THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT. ONCE AGAIN SEVERE STORMS ARE A POSSIBILITY
ON THURSDAY. KEEP ABREAST OF LATEST FORECASTS DURING THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL DEFINITELY BE NEEDED THROUGH MID EVENING.  IF YOU
HAVE NOT BEEN CALLED YET...CHECK WITH THOSE GROUPS YOU NORMALLY
WORK WITH...YOU WILL LIKELY BE NEEDED. MEDIA SHOULD BE PREPARED
FOR AN ESPECIALLY BUSY EVENT FROM 300 PM THROUGH 900 PM THIS
EVENING.  THE HIGHEST THREAT IS HAIL...BUT OTHER SEVERE WEATHER
PARAMETERS ARE ALSO POSSIBLE.

PEDIGO

In the hours before

Local storm report, Apr 2, 4:00 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             QUINCY                  39.93N 91.39W
04/02/2006  E0.75 INCH       ADAMS              IL   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 2, 4:01 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             MENDON                  40.09N 91.28W
04/02/2006  E0.75 INCH       ADAMS              IL   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 2, 4:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          6 SW MONROE CITY        39.59N 91.81W
04/02/2006                   MONROE             MO   CO-OP OBSERVER

            1 MILE NORTH OF CLARENCE CANNON DAM...DAMAGE TO SOME
            BUILDINGS...ALSO .75 HAIL

&&

JPEDIGO
Local storm report, Apr 2, 4:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     HULL                    39.71N 91.21W
04/02/2006                   PIKE               IL   TRAINED SPOTTER

            WIND DAMAGE

&&

JPEDIGO
Local storm report, Apr 2, 4:04 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             HANNIBAL                39.71N 91.38W
04/02/2006  E0.75 INCH       MARION             MO   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 2, 4:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     POTOSI                  37.94N 90.78W
04/02/2006                   WASHINGTON         MO   CO-OP OBSERVER

            TREES DOWN, POWER OUT...ALSO NICKEL SIZE HAIL

&&

JPEDIGO

The radar

The St Louis radar (KLSX), 40 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jersey

When
April 2, 4:06 PM CST
Where
Jersey County, Elsah
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.950, -90.350

Storm spotters reported large tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501550.